MAUDE Adverse Event Report: ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Hyperglycemia (1905); Hypoglycemia (1912); Ambulation or Postural Difficulties (2544)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.(b)(4).
 
Event or Problem Description
On (b)(6) 2019, the reporter contacted animas and alleged the patient experienced a blood glucose of 50mg/dl, with unsteadiness with standing and walking, and a blood glucose of 350mg/dl, with nausea, associated with an alleged inaccurate delivery issue.Reportedly, the patient remained on the pump, and did not receive any treatment above and beyond the usual routine of diabetes care and management.During troubleshooting with customer technical support, it was revealed the basal delivery totals in total daily dose did not match due to an accessed basal edit, and prime menu.Changes were also made to the pump basal program.The basal history matched the active basal program settings.The bolus totals matched, and all boluses were recorded as programmed.The patient alleged the pump was not delivering as it was supposed to.This complaint is being reported based on the allegation that the patient experienced hyperglycemia and hypoglycemia associated with use error of the pump.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8258433
Report Number2531779-2019-00505
Device Sequence Number13962075
Product Code OYC
UDI-Device Identifier10840406100242
UDI-Public10840406100242
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Device Age17 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2019
Initial Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age50 YR
Patient Weight158